10 Aug 2012
Flexeril is a non narcotic muscle relaxer. It is one of many available to help with muscle spasms. There are avenues to be explored if you are still having problems. The medications include Robaxin, Baclofen ... to name two. See your PCP for any changes you might need for pain relief.
10 Aug 2012
Flexeril or cyclobenzeprine is not a narcotic. It is not even a controlled substance. It is classed as a muscle relaxant. It is actually very close, chemically, to tricyclic antidepressants but cyclobenzeprine doesnt have antidepressant properties. Most common side effects are drowsiness and dry mouth. Cyclobenzaprine relieves skeletal muscle spasm of local origin without interfering with muscle function. It is ineffective in muscle spasm due to central nervous system disease-it has not been found effective in the treatment of spasticity associated with cerebral or spinal cord disease, or in children with cerebral palsy. It (cyclobenzeprine) doesnt act directly on the muscles themselves, it acts primarily within the central nervous system at brain stem as opposed to spinal cord levels, although its action on the latter may contribute to its overall skeletal muscle relaxant activity. Cyclobenzaprine may enhance the effects of alcohol, barbiturates, and other CNS depressants.
Abrupt cessation of treatment after prolonged administration rarely may produce nausea, headache, and malaise. These are not indicative of addiction, however. Tricyclic antidepressants may enhance the seizure risk in patients taking tramadol, therefore cyclobenzaprine should be used with caution in tandem with tramadol.
- Flexeril Information for Consumers
- Flexeril Information for Healthcare Professionals (includes dosage details)< / span>
- Side Effects of Flexeril (detailed)< / span>
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
all over-no rash just constant itch. Is there any connection with my withdrawl of flexeril and my itching?
1 answer • 6 Jun 2010
Numbness in my hands goes away when I don't take the Flexeril for a couple of days.
3 answers • 4 Jul 2010